Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 36, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 1, 1995, 1:06 PM EDT for Adams County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1995, 1:06 PM EDT (17:06 UTC)
- Expired
- Jul 1, 1995, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Adams County, PA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 011706 FFWCTP PAC001-012015- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 106 PM EDT SAT JUL 1 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...ADAMS COUNTY AT 1PM STATE COLLEGE DOPPLER RADAR SHOWED A SLOW MOVING THUNDERSTORM IN THE VICINITY OF HEIDLERSBURG AND BIGLERVILLE IN NORTHERN ADAMS COUNTY. RADAR ESTIMATES THAT MORE THAN 2 INCHES OF RAIN IN ONE HOUR HAS OCCURRED WITH THIS STORM AND MORE HEAVY RAIN IS LIKLEY AS IT MOVES ONLY SLOWLY SOUTH. LOCALIZED FLOODING IS LIKLEY ALONG THE PATH OF THIS STORM. DO NXOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LA CORTE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:25 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 1, 10:25 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 AM EDT SAT JUL 1 1995 ANOTHER POTENTIALLY NOISY DAY. HAD JUST ENOUGH FLOODING LATE YEST TO MAKE LIFE INTERESTING BUT NOT SO WIDESPREAD TO MAKE IT REALLY BUSY. HEAVY RAIN LOOKS LIKE MAIN THREAT AGAIN TODAY THO INSTABILITY SHUD BE MORE IMPOSING THAN YEST. MODIFIED THE PIT 12Z SOUNDING A BIT. THEY HAVE HAD FROPA BUT FIGURE THE UPPER PARAMETERS WILL STILL BE FAIRLY REPRESENTATIVE. USING 82/72 WHICH SEEMS REASONABLE TO REACH OVER THE LOWER/MID SUSQ CAME UP WITH LI OF -9 AND A CAPE OF 4000+!. ENVIRONMENTAL WINDS WILL AGAIN BE WEAK BUT WITH HIGH CAPES CAN'T IGNORE SVR ALTOGETHER. AIRMASS IS JUICY AND SHARP SFC FRONT/TROF SHUD PASS THRU ERN PART OF STATE LATE PM SETTING THE STAGE FOR MORE CONVECTION. 18HR GRIDDS SHOW BULLS-EYE OF LOW LEVEL MOISTURE CONVERGENCE OVER ERN PA. LI PROGGED TO -5 RANGE ON NGM WITH T-TOTALS >45 AND SFC BASED CROSS TOTALS >28. LOW LEVEL Q-VECTOR CONVERGENCE AND FRONTOGENETIC FORCING ALSO LEND CREDENCE TO MIGHT OF DEVELOPING SYSTEM. A LOOK AT UPPER WIND FIELDS SUGGEST DIFFLUENT JET PATTERN WILL PROVIDE STRONG UPPER DIVERGENCE LATER TODAY TO AID IN DEVELOPMENT. OLD RULES OF THUMB COMPARING 500 TEMPS AND 200 WINDS SUGGEST WE MAY BE EXPERIENCING A FAIRLY RARE INTERACTION BETWEEN POLAR AND SUBTROPICAL JETS OVER LOCAL AREA. MAIN STJ IS RUNNING W-E FROM SRN CAL TO EAST TX...BUT ISOTACHS HINT THAT A FINGER OF THE STJ MAY ACTUALLY BE POKING UP INTO LOCAL AREA AND POINTING OFF JERSEY SHORELINE BY MID DAY. ENTRANCE REGION TO THIS JET PROVIDING FOR THE THERMALLY DIRECT LOW LEVEL AGEOSTROPHIC CIRCULATION THAT IS PROGGED TO AID IN LOW LEVEL FRONTOGENETIC FORCING. IR/WATER VAPOR SHOW SOME LINK TO TROPICS. RESULT WILL BE PLENTY OF FUEL AND VENTILATION FOR DEVELOPING STORMS. LOW CLOUDS SHUD BREAK UP PROVIDING SOLAR HEATING AND A BUSY AFTERNOON. COORD WITH PHL...AGREE THAT FLOOD WATCH WARRANTED OVER SRN AREA. MOST LOCATIONS HAVE BEEN VERY DRY BUT THE 3" PER HR RAINS THAT HAVE BEEN COMMON ALMOST DAILY WILL CERTAINLY CAUSE ROADS TO GO UNDER AND STREAMS TO RISE. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:38 PM EDT | Flash Flood Warning | CTP | Warren | 2 hr |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 74 min |
| Jul 1, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 67 min |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.